# SDR CA050805003

- Difficulty date: August 3, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Make and model: Piper PA-18
- Aircraft time: 1,898 hours
- Engine: Lyc O320A2B
- Propeller: Snsnch M74DM
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Baffle
- Condition: Warped
- Location: Muffler
- Component: Muffler, Lyc, 3241
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) EXCESSIVE EXHAUST BACK PRESSURE - MUFFLER 2 INCH STACK HOLE IN CAN 1.5 INCH DIAMETER LEFT A HIGH RESTRICTION CAUSING HIGH HEAT PROGRESSIVELY COLLAPSING THE PERFORATED BAFFLE AROUND THE EMERGECY BAIL RESULTING IN A SERIOUS LOSS OF POWER.
